Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 5, 2009, 1:05 AM CDT for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2009, 1:05 AM CDT (06:05 UTC)
- Expired
- Jul 5, 2009, 3:00 AM CDT
- In force
- 115 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hickman County, TN, Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 131 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 050605
FFWOHX
TNC081-101-135-050800-
/O.NEW.KOHX.FF.W.0043.090705T0605Z-090705T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
105 AM CDT SUN JUL 5 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF HOHENWALD...
CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LINDEN...
* UNTIL 300 AM CDT
* AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
THESE STORMS WERE PRODUCING VERY HEAVY RAINFALL RATES OF UP TO
3 INCHES PER HOUR.
* THE STORMS PRODUCING FLASH FLOODING WILL IMPACT LINDEN AND
HOHENWALD AS WELL AS THE RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3568 8734 3547 8741 3552 8798 3554 8798
3561 8803 3565 8803 3567 8802 3571 8803
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 11:39 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 4, 11:39 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1139 PM CDT SAT JUL 4 2009 .MESOSCALE UPDATE... LOOKS LIKE STORMS ARE BEGINNING TO TRAIN DOWN ACROSS BENTON INTO SOUTHERN HUMPHREYS AND HAVE NOW WORKED DOWN INTO PERRY COUNTY. CLOUD TOPS HAVE BECOME COLDER ACROSS PARTS OF WEST TENNESSEE ADJACENT TO BENTON COUNTY. RUC HAS SHORT WAVE WORKING ACROSS MIDDLE TN IN THE OVERNIGHT HOURS. HAVE ADVISORIES ON-GOING FOR BENTON AND HUMPREYS COUNTIES AND MAY NEED TO ISSUE FOR PERRY BUT WILL HOLD OFF AT THIS TIME SINCE STORMS ARE JUST NOW GETTING INTO PERRY. EXPECT STORMS WILL TRY AND TRAIN ACROSS THESE COUNTIES FOR THE NEXT SEVERAL HOURS. LOOKS LIKE THE BULK OF THE COMPLEX COMING OUT OF WEST TENNESSEE WILL SLIDE MORE SOUTHEASTWARD INTO WESTERN AND SOUTHWEST MIDDLE TENNESSEE AS WE GO THROUGH THE OVERNIGHT HOURS. PRECIP EFFICIENCY OFF 00Z GFS IS REAL HIGH IN WESTERN MIDDLE TN AT 06Z BUT BY 12Z HAS MOVED DOWN ALONG MISSISSIPPI AND ALABAMA BORDER AND OVER ALONG PLATEAU. IF THIS IS CORRECT NORTHERN MIDDLE TN NORTH OF I40 WOULD ESCAPE THE HEAVIER RAINFALL OVERNIGHT. THIS SEEMS TO BE THE CURRENT TREND ANYWAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jul 4, 5:23 AM CDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CDT SAT JUL 4 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 523 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE MID STATE THIS EVENING...AND SWING THROUGH THE AREA TONIGHT AND SUNDAY. THUNDERSTORMS WILL BECOME LIKELY...AND A FEW MAY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY RAINFALL WILL ALSO OCCUR...WITH AVERAGE RAIN AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES. LOCALIZED FLOOD PROBLEMS MAY DEVELOP DURING THUNDERSTORM DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ON SUNDAY...AND A FEW STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 19
In the hours before
Special weather statement, Jul 4, 7:06 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 706 PM CDT SAT JUL 4 2009 TNZ005-006-050115- STEWART-MONTGOMERY- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE 706 PM CDT SAT JUL 4 2009 ...TORNADO WARNING REMAINS IN EFFECT FOR STEWART AND WESTERN MONTGOMERY COUNTIES UNTIL 730 PM CDT... CLASSIC BOW ECHO MOVING EASTWARD AT 40 MPH THROUGH EASTERN STEWART COUNTY AT 705 PM...WITH COMMA HEAD JUST NORTH OF KENTUCKY BORDER. GOOD REAR INFLOW ON BACKSIDE OF BOW WILL PRODUCE DAMAGING WINDS ALONG ITS PATH. BOYD
Local storm report, Jul 4, 7:11 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 6 W CLARKSVILLE 36.56N 87.46W
07/04/2009 MONTGOMERY TN LAW ENFORCEMENT
2 TORNADOES REPORTED ON GROUND AT WOODLAWN AND SEVERAL
MILES SOUTHWEST OF WOODLAWN
&&
MGIRODOSpecial weather statement, Jul 4, 7:32 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 732 PM CDT SAT JUL 4 2009 TNZ006>008-026-050145- MONTGOMERY-ROBERTSON-SUMNER-CHEATHAM- INCLUDING THE CITIES OF...CLARKSVILLE...SPRINGFIELD...GALLATIN... ASHLAND CITY...KINGSTON SPRINGS 732 PM CDT SAT JUL 4 2009 ...TORNADO WARNINGS REMAIN IN EFFECT FOR MONTGOMERY...WESTERN ROBERTSON... NORTHERN CHEATHAM...UNTIL 800 PM CDT... A CLASSIC BOW ECHO IS MOVING THROUGH EASTERN MONTGOMERY COUNTY AT THIS TIME AND WILL MOVE INTO WESTERN ROBERTSON COUNTY BY 745 PM CDT...AND WILL CLIP THE NORTHERN THIRD OF CHEATHAM COUNTY AS IT PASSES. WINDS UPWARDS OF 80 MPH CAN BE EXPECTED ALONG WITH TORNADOES AND LARGE HAIL. HIGH WINDS AND TORNADOES WERE REPORTED IN MONTGOMERY COUNTY AFTER 700 PM CDT WITH THIS STORM SYSTEM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR CENTRAL TENNESSEE. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. BOYD
Special weather statement, Jul 4, 10:29 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1029 PM CDT SAT JUL 4 2009 TNZ022>024-050430- BENTON-HOUSTON-HUMPHREYS- INCLUDING THE CITIES OF...CAMDEN...ERIN...WAVERLY 1029 PM CDT SAT JUL 4 2009 ...MORE RAIN MOVING INTO BENTON AND HUMPREYS COUNTIES... THUNDERSTORMS HAVE MOVED ACROSS BENTON COUNTY AND ARE NOW CROSSING THE TENNESSEE RIVER INTO HUMPREYS COUNTY. RAINFALL RATES WILL EXCEED 2 INCHES PER HOUR ALONG HIGHWAY 70 THROUGH 1130 PM CDT. THIS WILL CAUSE WATER TO POND ON ROADWAYS AND COULD LEAD TO SMALL STREAMS RUNNING FULL. MOTORISTS ARE URGED NOT TO DRIVE WHERE WATER COVERS THE ROAD. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:21 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 39 min |
| Jul 4, 7:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| Jul 4, 9:31 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Jul 4, 11:03 PM CDT | Areal Flood Advisory | OHX | Benton, Humphreys | 3 hr |
| Jul 5, 1:15 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 30 min |
| Jul 5, 3:19 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Jul 5, 4:07 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry, Wayne | 83 min |
| Jul 5, 4:20 AM CDT | Flash Flood Warning | OHX | Lawrence | 85 min |
| Jul 5, 4:53 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 3 hr |
| Jul 5, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 35 min |
| Jul 5, 3:39 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 3 hr |
| Jul 5, 4:14 PM CDT | Flash Flood Warning | OHX | Wayne | 91 min |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.